What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 4, 12:44 PM EST, 13 minutes earlier.
Area forecast discussion, Aug 4, 12:44 PM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
144 PM EDT Tue Aug 4 2020
.SYNOPSIS...
Tropical System Isaias will bring waves of rain and embedded
thunder today through this evening. Rain may be heavy at times,
especially east of Interstate 81, with some potential for flash
flooding. Gusty winds are expected in Poconos to Catskills this
afternoon through evening as the system whips through the area.
Drier and cooler weather is expected for Wednesday onward.
&&
.NEAR TERM /THROUGH TONIGHT/...
930 AM Update...
The main changes with this latest update has been to the wind
forecast, which has been increased slightly a little more
inland towards I-81 given a slight westward shift in the NHC
guidance. Some higher gusts west of our wind advisory are
possible, but still thinking that gusts will generally stay
below criteria outside the advisory area.
Otherwise, Isaias is moving into southern PA at this time, with
the more steady, heavier rain pushing into the eastern half of
our forecast area. Still looking so far like the heaviest rain
rates will stay east of I-81. Flood advisories are out across
portions of northeast PA, as those spots had already been able
to pick up on some heavier rain in embedded convection earlier
and now heavier bands are moving in.
415 AM Update...
Tropical Storm Isaias will impact the region today, with locally
heavy rainfall especially east of Interstate 81. A Flash Flood
Watch remains in affect for most of Northeast PA, while being
expanded into Chenango-Broome Counties in NY, joining Sullivan-
Delaware-Otsego Counties. Also, gusty winds are anticipated in
the Poconos to Catskills as the system whips by this afternoon
through evening.
Isaias made landfall early in the night, and is quickly
advancing north-northeast towards our region. Tropical moisture
as expected is running way out ahead of it, with forced lift in
the right entrance region of an anti-cyclonically curved jet
over our area. This jet set up with an incoming tropical system,
is a hallmark of other past flood events in our area. We do
have some help in the form of generally dry conditions in recent
weeks for much of the area, allowing room for initial rainfall
today. However, rainfall rates will pick up considerably with
the approach of the system itself, in isolated pockets by mid
day and then more widespread across the Flash Flood Watch area
this afternoon to early evening. Models have made a very slight
yet noteworthy devil-in-the-details nudge westward with the
heaviest rainfall axis. Swath of 2-4 inches remains likely for
the Poconos-Catskills with locally higher amounts, but may edge
a little bit west as well to include more of the Wyoming Valley-
Susquehanna County areas of PA, and a bit into Broome-Chenango
Counties in NY. There will be a sharp gradient to lower values
immediately west of the heavier rainfall axis.
However, it is very important not to get hung up too much on
totals; it is the rainfall rates that will be the bigger
problem. For example, most of our area could pretty easily take
a couple inches of rain total; the problem is that most of that
may occur in a very short window of time. Thus even only 2
inches or so of rain could result in flash flooding, especially
poor drainage/urban areas. And unfortunately, some locations
will likely get well over that, especially the Poconos-
Catskills areas.
Pike-Sullivan counties continue to be enough within the
expected track to get strong gusty winds as the system whips by
this afternoon- evening. 40-50 mph gusts are likely especially
at higher elevations, which is easily enough to cause some tree
damage and at least scattered power outages. The Wind Advisory
thus remains in effect for Pike-Sullivan. However, it should be
noted that any individual embedded storm cells even a bit west
of Pike-Sullivan could also cause locally gusty winds. Also,
the Storm Prediction Center maintains a marginal risk for severe
thunderstorms in Pike-Sullivan; even a very small chance of an
isolated tornado within embedded convective cells, though that
threat will be higher towards the coast, east of the storm
track. High bulk shear values will accompany the passage of the
system in our far eastern zones, supporting the marginal risk.
Rain very quickly exits south-southwest to north-northeast from
5-8 PM. However, impacts from flooding may linger quite a bit
into tonight and thus the Flash Flood Watch will remain in
effect. A few of our flashier/headwaters-type river points,
particularly in the Upper Delaware basin, are likely to
experience strong rises. While we do not yet currently have
those forecast points getting to flood, it would not take much
to nudge it that way. The potential is definitely there, should
a locally higher heavy rain footprint align well with any of the
smaller basins.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
In the wake of Isaias, a relatively quiet short term forecast
period is expected.
An upper level low will move from Ontario into Quebec on
Wednesday. With cyclonic flow around it, a few morning showers
will be possible along and north of the NY Thruway. Expecting
coverage of these showers to be relatively isolated as a dry
airmass will be in place. Otherwise, expect increasing sunshine
throughout the day as high pressure moves in from the west.
Highs will likely be in the mid 70s to mid 80s. With dewpoints
falling into the 50s, it will feel rather comfortable outside
with minimal humidity.
With high pressure moving into the area, mostly clear skies and
light winds are expected Wednesday night. This will set the
stage for radiational cooling. Lows will likely be in the 50s
for the majority of the area. A few locations may even drop into
the upper 40s. Valley fog is also expected to develop,
especially with some leftover ground moisture from Isaias.
High pressure will be in control for Thursday, leading to mostly
sunny skies. Highs will remain seasonable, mainly in the mid 70s
to mid 80s. With dewpoints mainly in the 50s once again,
humidity levels will be rather low, leading to comfortable
conditions.
A wave passing by to our south may bring a few showers or
thunderstorms to the area on Friday, mainly during the
afternoon. Best chance for this will be across the Southern Tier
of NY into Northeast PA. That being said, coverage of any
showers will be rather limited and the majority of the area will
likely remain dry. Highs will likely be in the upper 70s to mid
80s. Then any lingering showers or thunderstorms taper off
Friday evening.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
Relatively quiet weather is expected this weekend as high
pressure will be in control. A few pop-up showers or
thunderstorms will be possible either day, but the majority of
the area will likely remain dry. Temperatures will be on a
warming trend. Highs on Saturday will likely be in the lower to
mid 80s. Then mid to upper 80s expected for Sunday.
As high pressure moves east of the area, a weak wave may bring
a few showers or thunderstorms to the area on Monday. Highs will
likely be in the mid to upper 80s once again.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Rain has overspread the area with Tropical Storm Isaias moving
into east central PA. This is touching off mainly MVFR to fuel
alternate conditions so far, but IFR visibility and ceilings are
possible in the heaviest of bands. As the storm continues to
track northward, winds will turn gusty especially at KAVP over
the next several hours. Rain wraps up from south to north
through the rest of the afternoon, with the storm out of the
area by 0Z. A short-lived improvement to VFR across most of our
NY terminals will quickly deteriorate once again as MVFR and
fuel alternate ceilings return - and even IFR will be possible
at KELM. Ceilings improve after sunrise as skies start to
finally clear out. Meanwhile, once rain moves out, KAVP should
see a return to VFR conditions for the rest of the forecast
period.
Outlook...
Wednesday night through Sunday... VFR, except late night-early
morning valley fog likely at KELM beginning Wednesday night;
possibly other terminals.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through late tonight for PAZ039-040-043-044-
047-048-072.
Wind Advisory until 11 PM EDT this evening for PAZ048.
NY...Flash Flood Watch through late tonight for NYZ045-046-056-057-
062.
Wind Advisory until 11 PM EDT this evening for NYZ062.
&&
SYNOPSIS...MDP
NEAR TERM...HLC/MDP
SHORT TERM...BJG
LONG TERM...BJG
AVIATION...HLCHazardous weather outlook, Aug 4, 3:56 AM EST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Binghamton NY
456 AM EDT Tue Aug 4 2020
NYZ009-036-037-044-055-PAZ038-050900-
Northern Oneida-Madison-Southern Oneida-Cortland-Tioga-Bradford-
456 AM EDT Tue Aug 4 2020
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Though the track for Tropical Storm Isaias and its heaviest rain will
be east of the area, locally heavy rainfall rates are still possible
from showers and embedded thunderstorms this afternoon to early
evening. This could cause localized flooding in urban and poor
drainage areas, as well as ponding of water on roads.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any impacts from locally heavy
rain, as well as any heavy rainfall measurements.
NYZ045-046-056-057-PAZ039-040-043-044-047-072-050900-
Chenango-Otsego-Broome-Delaware-Susquehanna-Northern Wayne-Wyoming-
Lackawanna-Luzerne-Southern Wayne-
456 AM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.
NYZ015>018-022>025-050900-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-
456 AM EDT Tue Aug 4 2020
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ062-PAZ048-050900-
Sullivan-Pike-
456 AM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.
In the hours before
Special weather statement, Aug 4, 7:40 AM EST, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Binghamton NY
840 AM EDT Tue Aug 4 2020
NYZ062-041315-
Sullivan NY-
840 AM EDT Tue Aug 4 2020
...STRONG THUNDERSTORM WILL AFFECT...WESTERN SULLIVAN COUNTY UNTIL
915 AM EDT...
At 839 AM EDT, Doppler radar was tracking a strong thunderstorm over
Highland Lake, or 11 miles southwest of Monticello, moving north at
40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Monticello and White Lake around 855 AM EDT.
Bethel and Harris around 900 AM EDT.
Swan Lake around 905 AM EDT.
Liberty and Jeffersonville around 910 AM EDT.
Parksville and Livingston Manor around 915 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4149 7476 4147 7475 4145 7489 4147 7491
4149 7495 4189 7505 4192 7498 4194 7470
4150 7470
TIME...MOT...LOC 1239Z 176DEG 33KT 4152 7483
DJNSpecial weather statement, Aug 4, 9:35 AM EST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1035 AM EDT Tue Aug 4 2020
PAZ044-048-072-041530-
Southern Wayne PA-Lackawanna PA-Pike PA-
1035 AM EDT Tue Aug 4 2020
...A THUNDERSTORM WITH GUSTY WINDS WILL AFFECT NORTHEASTERN
LACKAWANNA...SOUTHWESTERN WAYNE...AND WEST CENTRAL PIKE COUNTIES
UNTIL 1130 AM EDT...
At 1033 AM EDT, Doppler radar was tracking a strong thunderstorm over
Angels, or 9 miles north of Mount Pocono, moving north at 25 mph.
Wind gusts of 40 to 50 mph, as well as very heavy downpours of rain,
will be possible with this storm.
Locations impacted include...
Dunmore, Carbondale, Archbald, Blakely, Dickson City, Olyphant,
Jessup, Throop, Jermyn and Moscow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4164 7572 4164 7544 4163 7533 4125 7520
4123 7546
TIME...MOT...LOC 1433Z 159DEG 22KT 4126 7534
ButtsSpecial weather statement, Aug 4, 11:40 AM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1240 PM EDT Tue Aug 4 2020
NYZ057-062-PAZ040-048-072-041730-
Sullivan NY-Delaware NY-Southern Wayne PA-Northern Wayne PA-Pike PA-
1240 PM EDT Tue Aug 4 2020
...A THUNDERSTORM WITH GUSTY WINDS WILL AFFECT SOUTHWESTERN
DELAWARE...WESTERN SULLIVAN...WAYNE...AND NORTHEASTERN PIKE COUNTIES
UNTIL 130 PM EDT...
At 1239 PM EDT, Doppler radar was tracking a thunderstorm capable of
producing strong, gusty winds near Matamoras, moving northwest at 65
mph.
Wind gusts around 50 mph, as well as heavy downpours of rain, will
be possible with this storm.
Locations impacted include...
Port Jervis, Monticello, Lackawaxen, Honesdale, Bethel, Damascus,
Callicoon, Shohola, Deposit and Tusten.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4149 7476 4143 7476 4143 7473 4135 7470
4134 7476 4168 7547 4200 7548 4200 7536
4202 7541 4205 7543 4223 7542 4226 7538
4151 7455
TIME...MOT...LOC 1636Z 134DEG 59KT 4139 7460
ButtsLocal storm report, Aug 4, 12:41 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
141 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HEAVY RAIN BEACH LAKE 41.60N 75.15W
08/04/2020 M3.40 INCH WAYNE PA TRAINED SPOTTER
24-HOUR RAINFALL. RAINING HEAVILY AT TIME OF REPORT
&&
MORFORD